Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 85, NWS Fort Worth, TX

April 30, 2016Leon County, Robertson County, Texas

NWS Fort Worth, TX issued this river flood warning at Apr 30, 2016, 9:36 PM CDT for Leon County, Robertson County, Texas. It took effect at May 1, 2016, 1:00 PM CDT. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Apr 30, 2016, 9:36 PM CDT (02:36 UTC)
In effect from
May 1, 2016, 1:00 PM CDT
Expired
May 2, 2016, 10:36 PM CDT
In force
34 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Leon County, TX, Robertson County, TX

The radar

The Ft Hood radar (KGRK), 116 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Navasota River near Easterly (EAST2). The gauge peaked at 19.05 ft at May 1, 2016, 10:00 PM CDT.

actionminormoderate10152005/0105/0205/0305/04
Action stage
17 ft
Minor stage
19 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08110500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

150 
WGUS44 KFWD 010236
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
936 PM CDT SAT APR 30 2016

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  Navasota River Near Easterly Affecting Leon and Robertson Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC289-395-011436-
/O.NEW.KFWD.FL.W.0085.160501T1800Z-160503T0336Z/
/EAST2.1.ER.160501T1800Z.160502T0000Z.160502T1536Z.NO/
936 PM CDT SAT APR 30 2016

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The Navasota River Near Easterly.
* from Sunday afternoon to Monday evening...Or until the warning is 
  cancelled.
* At 0900 PM Saturday the stage was 16.96 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...The river should rise above flood stage by Sunday 
  afternoon and continue to rise to a crest near 19 feet by Sunday 
  evening. The river should fall below flood stage by late Monday 
  morning.
* At 19 feet, Minor lowland flooding will occur from below Easterly to
  below Highway 21. Cattle in the flood plain could be affected. 

&&
 
LAT...LON 3132 9638 3102 9631 3105 9619 3132 9626

$$
6 follow-up statements
579 
WGUS84 KFWD 011501
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
1001 AM CDT SUN MAY 1 2016

...The Flood Warning continues for the following areas in Texas...
 
  Navasota River Near Easterly Affecting Leon and Robertson Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC289-395-020301-
/O.EXT.KFWD.FL.W.0085.160501T2024Z-160503T0447Z/
/EAST2.1.ER.160501T2024Z.160502T0600Z.160502T1647Z.NO/
1001 AM CDT SUN MAY 1 2016

The Flood Warning continues for
  The Navasota River Near Easterly.
* At 0900 AM Sunday the stage was 18.49 feet.
* Flood stage is  19 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 
  Sunday afternoon and crest near 19 feet by Monday after midnight. 
  The river should fall below flood stage by late Monday morning.
* At 19 feet, Minor lowland flooding will occur from below Easterly to
  below Highway 21. Cattle in the flood plain could be affected. 

&&
 
LAT...LON 3132 9638 3102 9631 3105 9619 3132 9626

$$
334 
WGUS84 KFWD 011917
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
217 PM CDT SUN MAY 1 2016

...The Flood Warning continues for the following areas in Texas...
 
  Navasota River Near Easterly Affecting Leon and Robertson Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC289-395-020717-
/O.EXT.KFWD.FL.W.0085.160501T2208Z-160503T0325Z/
/EAST2.1.ER.160501T2208Z.160502T0600Z.160502T1525Z.NO/
217 PM CDT SUN MAY 1 2016

The Flood Warning continues for
  The Navasota River Near Easterly.
* At 0200 PM Sunday the stage was 18.83 feet.
* Flood stage is 19 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by late 
  Sunday afternoon and crest near 20 feet by Monday after midnight. 
  The river should fall below flood stage by late Monday morning.

&&
 
LAT...LON 3132 9638 3102 9631 3105 9619 3132 9626

$$
018 
WGUS84 KFWD 012045
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT SUN MAY 1 2016

...The Flood Warning continues for the following areas in Texas...
 
  Navasota River Near Easterly Affecting Leon and Robertson Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC289-395-020845-
/O.EXT.KFWD.FL.W.0085.160501T2215Z-160503T0224Z/
/EAST2.1.ER.160501T2215Z.160502T0600Z.160502T1424Z.NO/
345 PM CDT SUN MAY 1 2016

The Flood Warning continues for
  The Navasota River Near Easterly.
* At 0300 PM Sunday the stage was 18.87 feet.
* Flood stage is  19 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by late 
  Sunday afternoon and crest near 20 feet by Monday after midnight. 
  The river should fall below flood stage by Monday morning. 

&&
 
LAT...LON 3132 9638 3102 9631 3105 9619 3132 9626

$$
747 
WGUS84 KFWD 020109
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
809 PM CDT SUN MAY 1 2016

...The Flood Warning continues for the following areas in Texas...
 
  Navasota River Near Easterly Affecting Leon and Robertson Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC289-395-021309-
/O.EXT.KFWD.FL.W.0085.000000T0000Z-160503T0112Z/
/EAST2.1.ER.160502T0017Z.160502T0600Z.160502T1312Z.NO/
809 PM CDT SUN MAY 1 2016

The Flood Warning continues for
  The Navasota River Near Easterly.
* At 0700 PM Sunday the stage was 18.99 feet.
* Flood stage is 19 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 
  Sunday evening and crest near 19.2 feet by Monday after midnight. 
  The river should fall below flood stage by Monday morning.

&&
 
LAT...LON 3132 9638 3102 9631 3105 9619 3132 9626

$$
269 
WGUS84 KFWD 020726
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
226 AM CDT MON MAY 2 2016

...The Flood Warning continues for the following areas in Texas...
 
  Navasota River Near Easterly Affecting Leon and Robertson Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC289-395-021900-
/O.EXT.KFWD.FL.W.0085.000000T0000Z-160502T1900Z/
/EAST2.1.ER.160502T0015Z.160502T0430Z.160502T0700Z.NO/
226 AM CDT MON MAY 2 2016

The Flood Warning continues for
  The Navasota River Near Easterly.
* At 0200 AM Monday the stage was 19.00 feet.
* Flood stage is 19 feet.
* Minor flooding is occurring and is forecast to end early this 
  morning.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage early this morning.
* At 19 feet, Minor lowland flooding will occur from below Easterly 
  to below Highway 21. Cattle in the flood plain could be affected. 

&&
 
LAT...LON 3132 9638 3102 9631 3105 9619 3132 9626

$$
046 
WGUS84 KFWD 021422
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
922 AM CDT MON MAY 2 2016

...The Flood Warning is cancelled for the following areas in Texas...
 
  Navasota River Near Easterly Affecting Leon and Robertson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC289-395-021452-
/O.CAN.KFWD.FL.W.0085.000000T0000Z-160502T1900Z/
/EAST2.1.ER.160502T0015Z.160502T0430Z.160502T0700Z.NO/
922 AM CDT MON MAY 2 2016

The Flood Warning is cancelled for
  The Navasota River Near Easterly.
* At 0900 AM Monday the stage was 18.80 feet.
* Flood stage is 19 feet.
* Fell below flood stage at 2 AM Monday.
* Forecast...The river will continue to fall to near 16 feet by 
  Tuesday morning.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 30, 8:33 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 30, 8:33 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
833 PM CDT SAT APR 30 2016

.UPDATE...
EVENING SURFACE ANALYSIS SHOWS COOLER DRIER AIR NOW STARTING TO
FILTER INTO NORTH TEXAS. THIS SHOULD CONTINUE THROUGH THE
OVERNIGHT HOURS WITH LIGHT NORTHERLY WINDS AND MOSTLY CLEAR SKIES.
RECENT HEAVY RAINFALL HAS LED TO WET GROUNDS ACROSS MUCH OF THE
AREA AND THERE IS SOME POTENTIAL FOR PATCHY FOG ESPECIALLY WHERE
WINDS GO CALM...BUT THINK WIDESPREAD FOG IS UNLIKELY GIVEN THE
DRIER AIR MOVING IN AND WIND SPEEDS THAT SHOULD STAY AROUND 5 KT
THROUGH THE OVERNIGHT HOURS. NO MAJOR CHANGES TO THE FORECAST AT
THIS TIME OTHER THAN TO TWEAK HOURLY TEMPERATURES AND LOWER THE
AREAL COVERAGE OF FOG OVERNIGHT.

DUNN

&&

.AVIATION...
/ISSUED 633 PM CDT SAT APR 30 2016/
VFR CONDITIONS SHOULD PREVAIL AT TALL TAF SITES THROUGH THE OVERNIGHT
HOURS WITH LIGHT NORTHERLY WINDS. DRIER AIR HAS TAKEN HOLD OF THE
REGION IN THE WAKE OF THE WEAK COLD FRONT THAT PUSHED THROUGH THE
AREA LAST NIGHT AND EARLY THIS MORNING. THIS FRONTAL BOUNDARY
WILL REMAIN STALLED ACROSS CENTRAL TEXAS WITH ABUNDANT MOISTURE IN
PLACE TO ITS SOUTH. MVFR CIGS WILL BE POSSIBLE ALONG AND SOUTH OF
THIS FRONTAL BOUNDARY ON SUNDAY MORNING...WHICH MAY MANAGE TO CREEP
NORTHWARD INTO THE WACO TAF SITE. HAVE INCLUDED THIS POTENTIAL
WITH A TEMPO GROUP FOR NOW WITH RELATIVELY LOW CONFIDENCE OF
OCCURRENCE. WHERE WINDS BECOME LIGHT TONIGHT...SOME PATCHY GROUND
FOG WILL BE POSSIBLE...BUT DO NOT EXPECT IMPACTS TO VSBYS AT ANY
OF THE TAF SITES TONIGHT OR SUNDAY MORNING.

NORTHEAST WINDS WILL INCREASE TO 10 TO 20 KTS LATE SUNDAY MORNING
AND PERSIST THROUGH THE AFTERNOON HOURS. ANOTHER UPPER-LEVEL
DISTURBANCE WILL RESULT IN SCATTERED SHOWERS AND STORMS AFTER
MIDNIGHT ON MONDAY MORNING...WHICH REMAINS OUTSIDE OF THE FORECAST
PERIOD AT THIS TIME. RAIN AND POSSIBLY A MENTION OF THUNDER WILL
NEED TO BE INCLUDED IN SUBSEQUENT TAF PACKAGES.

STALLEY

&&

.PREV DISCUSSION... /ISSUED 304 PM CDT SAT APR 30 2016/
LOW LEVEL DRY AIR CONTINUES ADVECTING INTO THE AREA BEHIND A COLD
FRONT NOW ENTERING CENTRAL AND SOUTHEAST TEXAS THIS AFTERNOON. IN
ADDITION...THE UPPER DISTURBANCE RESPONSIBLE FOR FRIDAY/S CONVECTIVE
OUTBREAK CONTINUES LIFTING NORTH AWAY FROM NORTH TEXAS. SUBSIDENCE
ACROSS THE AREA IS HELPING TO BREAK OUT THE STRATUS THAT/S BEEN
AROUND ALL DAY. CLEARING SKIES...LIGHT NORTH WINDS AND SOME WET
SOILS AROUND MAY LEND TO SOME PATCHY FOG...ESPECIALLY ACROSS THE
SOUTHEAST HALF OF THE AREA WHERE HEAVIER RAINS FELL. LOWS WILL
RANGE FROM THE LOWER 50S NORTHWEST TO THE LOWER 60S SOUTHEAST.

A BROAD LONGWAVE TROUGH REMAINS PREVALENT OVER THE CENTRAL AND
WESTERN CONUS. ANOTHER UPPER LOW NOW OVER LAS VEGAS NV IS
LITERALLY ROTATING IN A FUJIWARA FASHION WITH THE OLD LOW NOW
MOVING NORTH OVER NEBRASKA...ALL WITHIN THE BROADER LONG WAVE
TROUGH. THE SYSTEM OVER LAS VEGAS WILL BEGIN TO TURN EAST AND MOVE
ACROSS ARIZONA/NEW MEXICO TONIGHT AND SUNDAY MORNING. MEANWHILE AT
THE SURFACE...A SECONDARY COLD FRONT WILL MOVE SOUTH-SOUTHEAST
INTO TEXAS DURING THE AFTERNOON HOURS. THERE SHOULD BE ENOUGH
MOISTURE ACROSS OUR CENTRAL TEXAS COUNTIES AND AHEAD OF THE
SECONDARY COLD FRONT FOR A LOW CHANCE FOR SOME STRONG-SEVERE
STORMS SOUTHEAST OF GATESVILLE TO ATHENS LINE LATE IN THE DAY
SUNDAY. HAIL...DOWNBURST WINDS AND FREQUENT LIGHTNING WOULD BE THE
MAIN HAZARDS SUNDAY AFTERNOON ACROSS CENTRAL TEXAS WHERE HIGHS
WARM INTO THE LOWER 80S WITH AMPLE INSTABILITY AND DEEP LAYER
SHEAR PRESENT.

THE COLD FRONT WILL CLEAR THE CWA LATER SUNDAY NIGHT AND EARLY
MONDAY...AS ISENTROPIC ASCENT AND LAPSE RATES INCREASE SOMEWHAT
ABOVE THE FRONTAL INVERSION. THE ENTIRE CWA WILL BE WITHIN THE LOW
LEVEL COOL SECTOR...SO ANY STRONG STORMS WILL LIKELY BE ELEVATED
WITH THE MAIN THREATS BEING SMALL HAIL...FREQUENT LIGHTNING AND
BRIEF HEAVY DOWNPOURS. AT THIS TIME IT DOES NOT APPEAR RAINFALL
AMOUNTS WARRANT ANY FLOOD WATCHES EAST OF I-35...BUT ADDITIONAL
AMOUNTS WILL LIKELY EXACERBATE ONGOING RIVER FLOODING ISSUES ON
THE BRAZOS/TRINITY/AND SABINE RIVER BASINS. LOWS MONDAY MORNING
WILL BE MOSTLY IN THE 50S WITH HIGHS WARMING INTO THE 60S NORTHWEST
AND THE LOWER 70S SOUTHEAST. AS THIS SECOND UPPER LOW LIFTS ACROSS
THE AREA MONDAY AND MONDAY EVENING...BETTER RAIN CHANCES WILL BE
SOUTH OF I-20 WHERE COLUMN MOISTURE WILL BE A LITTLE RICHER. LOW
CHANCES WILL LINGER ACROSS CENTRAL TEXAS MONDAY EVENING...BEFORE
SUBSIDENCE MOVES IN WITH THE DEPARTURE OF THIS NEXT SYSTEM.

THE CURRENT AND PROGRESSIVE PATTERN ALOFT FINALLY APPEARS TO
BECOME MORE AMPLIFIED THE REST OF THIS COMING WEEK. A FULL
LATITUDE UPPER RIDGE WILL SLOWLY MOVE EAST FROM THE ROCKIES AND
OVER THE PLAINS WITH A DRY AND SEASONABLE WEEK AHEAD. THIS IS GOOD
NEWS FOR THE SOUTHERN AND EASTERN AREAS THAT NEED TIME TO DRY OUT
FROM RECENT HEAVY RAINS. MEDIUM RANGE MODELS DO SHOW ANOTHER
STRONG SYSTEM ARRIVING LATER NEXT WEEKEND AND INTO EARLY PART OF
THE WEEK OF MAY 7TH. MANY DETAILS STILL NEED TO BE RESOLVED
REGARDING THIS SYSTEM...AS MODELS USUALLY STRUGGLE MIGHTILY WITH
TRACK...TIMING...MOISTURE AND INSTABILITY BEYOND 120 HOURS OF THE
FORECAST. WE HAVE PLENTY OF TIME TO RECOVER HERE AND GET MORE
DATA INTO MODELS FOR THE TIME BEING WITH DRY WEATHER EXPECTED
AFTER MONDAY AND MUCH OF THE WEEK.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH    58  75  59  69  55 /   5   5  60  30   5
WACO                59  77  58  71  56 /   5  20  60  30  10
PARIS               57  76  56  70  54 /  10   5  60  20   5
DENTON              54  74  55  68  52 /   0   5  50  30   5
MCKINNEY            56  75  56  68  53 /   5   5  60  30   5
DALLAS              59  76  59  70  56 /   5   5  60  30   5
TERRELL             58  77  58  71  55 /   5  10  60  40  10
CORSICANA           60  78  60  72  56 /  10  20  60  40  10
TEMPLE              61  78  60  72  56 /  10  20  60  40  20
MINERAL WELLS       54  73  55  69  51 /   5  10  50  30   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 30, 3:15 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT SAT APR 30 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
315 PM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE NEXT STORM SYSTEM WILL APPROACH LATE IN THE WEEKEND...WITH
THUNDERSTORM CHANCES RETURNING TO THE REGION SUNDAY AND SUNDAY NIGHT
AND CONTINUING THROUGH MONDAY NIGHT. SOME STORMS MAY BE STRONG TO
POSSIBLY SEVERE...ESPECIALLY LATE SUNDAY AND SUNDAY EVENING...WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.